Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2011, 8:47 AM MDT for El Paso County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 8:47 AM MDT (14:47 UTC)
- Expired
- May 24, 2011, 9:45 AM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 9:16 AM MDT | HAIL 1 | 2 S Truckton, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUUS55 KPUB 241447
SVRPUB
COC041-241545-
/O.NEW.KPUB.SV.W.0010.110524T1447Z-110524T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
847 AM MDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 945 AM MDT
* AT 843 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRUCKTON...OR 34 MILES EAST OF COLORADO SPRINGS...AND MOVING NORTH
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRUCKTON...ELLICOTT...YODER...RUSH...CALHAN AND RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
3913 10449 3913 10405
TIME...MOT...LOC 1447Z 193DEG 22KT 3872 10420
WIND...HAIL 60MPH 1.00IN
$$4 follow-up statements
921
WWUS55 KPUB 241501
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
901 AM MDT TUE MAY 24 2011
COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
901 AM MDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...
AT 857 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRUCKTON...OR 34 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25
MPH.
OTHER STRONG STORMS EXTENDED NORTHWARD FROM 3 MILES SOUTH OF PEYTON
TO 4 MILES EAST OF ELLICOTT
LOCATIONS IMPACTED INCLUDE...
TRUCKTON...ELLICOTT...YODER...RUSH...RAMAH AND CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
3913 10449 3913 10405
TIME...MOT...LOC 1500Z 193DEG 22KT 3872 10420
WIND...HAIL 60MPH 1.00IN
$$787
WWUS55 KPUB 241516
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
916 AM MDT TUE MAY 24 2011
COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
916 AM MDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...
AT 911 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRUCKTON...OR 34 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25
MPH.
OTHER STRONG STORMS EXTENDED ACROSS ALL OF EASTERN EL PASO COUNTY.
NUMEROUS REPORTS OF HAIL BETWEEN 1/4 OF AN INCH TO 1/2 OF AN INCH IN
DIAMETER HAVE BEEN REPORTED.
LOCATIONS IMPACTED INCLUDE...
YODER...RUSH...RAMAH AND CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
3913 10449 3913 10405
TIME...MOT...LOC 1515Z 193DEG 22KT 3881 10417
WIND...HAIL 60MPH 1.00IN
$$759
WWUS55 KPUB 241530
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
930 AM MDT TUE MAY 24 2011
COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
930 AM MDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...
AT 924 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YODER...OR 34 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25
MPH.
AT 916 AM...HAIL 1 INCH IN DIAMETER OCCURRED 2 MILES SOUTH OF
TRUCKTON.
OTHER STRONG THUNDERSTORMS EXTENDED ACROSS ALL OF EASTERN EL PASO
COUNTY...AND THESE STORMS COULD BECOME SEVERE AT ANY TIME.
LOCATIONS IMPACTED INCLUDE...
RUSH...CALHAN AND RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
3913 10449 3913 10405
TIME...MOT...LOC 1529Z 193DEG 22KT 3883 10415
WIND...HAIL 60MPH 1.00IN
$$310
WWUS55 KPUB 241537
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
937 AM MDT TUE MAY 24 2011
COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
937 AM MDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...
AT 934 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RUSH...OR 35 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25 MPH.
THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.
LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3913 10445 3913 10405 3912 10404 3883 10404
3854 10410 3854 10423
TIME...MOT...LOC 1536Z 193DEG 22KT 3887 10414
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:54 AM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 24, 4:54 AM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 454 AM MDT TUE MAY 24 2011 .SHORT TERM... (TODAY AND TONIGHT) THIS MORNING DEW POINTS ARE IN THE LOWER 50S OVR THE FAR SERN PLAINS...WITH LOWER TO MID 40S ALONG THE I25 CORRIDOR. STRATUS HAS DEVELOPED OVER MUCH OF THE SERN PLAINS. MAIN CONCERNS ARE CHANCES FOR SEVERE WEATHER. AN UPR TROF WL BE MOVING OR THE AREA TODAY WITH A LOW EXPECTED TO CLOSE OFF OVR EAST CENTRAL CO IN THE AFTERNOON...WHICH THEN HEADS EAST INTO CENTRAL KS BY LATE NIGHT. SHOULD SEE AT LEAST SCT PCPN SPREAD ACRS THE AREA TODAY. THIS AFTERNOON AS THE WINDS TURN MORE NWRLY ALONG AND NR THE ERN MTS...DRIER AIR AT THE SFC WL WORK ITS WAY EASTWARD ACRS THE PLAINS. EARLY IN THE AFTERNOON THE NAM IS FORECASTING CAPE VALUES OF ABOUT 500-800 J/KG OVR THE SERN PLAINS WITH LI/S OF -2 TO -4C AND 0-6 KM SHEAR VALUES OF 30 KTS ALONG THE I25 CORRIDOR AND 60 KTS OVER THE EASTERN BORDER COUNTIES. AFTER 21Z THE CAPE VALUES DECREASE AND BY 00Z SHEAR VALUES ARE ONLY AROUND 10 KTS. SO BEST CHANCES FOR SEVERE LOOKS TO BE BEFORE ABOUT 22Z...AND MOSTLY NEAR THE EASTERN BORDER. THE PRIMARY THREATS WOULD BE LARGE HAIL AND WIND GUSTS AROUND 60 MPH...BUT WITH THOSE KIND OF SHEAR VALUES AN ISOLD TORNADO IS NOT OUT OF THE QUESTION. BY LATE TONIGHT AS THE UPR LOW MOVES INTO CENTRAL KS...PCPN CHANCES WL DECREASE AND WL BECOME LIMITED TO AREAS MOSTLY NORTH AND EAST OF THE CWA...BUT COULD SEE SOME PCPN WRAP AROUND THE LOW INTO KIOWA...BENT AND PROWERS COUNTIES. .LONG TERM... (WEDNESDAY THROUGH MONDAY) ...GENERALLY WARM HOLIDAY WEEKEND WITH MODEST CHANCES FOR STORMS... .WEDNESDAY...THE STRONG CYCLONE OVER KANSAS WILL SLOWLY MOVE TO THE EAST DURING THE DAY. MAIN EFFECT ON THE CWA WILL BE GUSTY NORTH TO NORTHWEST WINDS ON THE PLAINS. WIND GUSTS MAY EXCEED 40 MPH WITH THE STRONGEST WINDS NEAR THE KANSAS BORDER. SOME MOISTURE MAY WRAP AROUND THE BACK SIDE OF THE LOW WITH THE BEST CHANCES FOR PRECIPITATION OVER THE NORTHEAST PORTION OF OUR CWA. FURTHER TO THE WEST AND SOUTH...WARMING ALOFT LIMIT PRECIPITATION CHANCES AND ONLY HAVE ISOLATED POPS. .THURSDAY AND FRIDAY...NEXT DISTURBANCE WILL PASS MOSTLY TO THE NORTH OF THE CWA THURSDAY AFTERNOON AND EVENING. WITH A WEAK SURFACE LOW DEVELOPING OVER SOUTHEAST COLORADO. ENOUGH LOW LEVEL MOISTURE MAY REMAIN OVER EL PASO AND TELLER COUNTIES FOR SOME ISOLATED AFTERNOON AND EVENING STORMS. ON FRIDAY...A WEAK SHORTWAVE RIDGE WILL MOVE OVER THE REGION FOR A GENERALLY DRY AND MILD DAY. .SATURDAY THROUGH MONDAY...TROUGH WILL MOVE ONSHORE SATURDAY INTO NORTHERN CALIFORNIA...THEN SLOWLY MOVE TO THE NORTHEAST DURING THE WEEKEND. ON SATURDAY...SOME OF THE MODELS SUGGEST LOW LEVEL MOISTURE WILL MOVE INTO NORTHEAST COLORADO AND A SHORTWAVE WILL MOVE ACROSS NORTHERN COLORADO. THE LOW LEVEL MOISTURE MAY REACH INTO PORTIONS OF THE SOUTHERN COLORADO. ADDED SOME ISOLATED AND SCATTERED POPS TO TELLER AND EL PASO COUNTIES FOR SATURDAY AFTERNOON AND EVENING...WITH SOME ISOLATED POPS FURTHER TO THE SOUTH. BY SUNDAY AFTERNOON...WARM SOUTHWEST FLOW WILL COVER THE ENTIRE CWA. MODELS SUGGEST ANOTHER WEAK DISTURBANCE MAY MOVE THROUGH THE REGION...AND MAINTAINED THE ISOLATED POPS OVER THE MOUNTAINS. ON MONDAY...A DRY LINE MAY DEVELOP OVER THE EASTERN PLAINS. ADDED SOME ISOLATED POPS TO THE EASTERN PLAINS FOR THE POSSIBILITY OF SOME CONVECTION NEAR THE DRY LINE. --PGW-- && .AVIATION... STRATUS HAS DEVELOPED OVR PORTIONS OF THE SERN PLAINS...WITH MVFR CIGS OVR MUCH OF EL PASO COUNTY AND PUEBLO COUNTY INCLUDING KPUB AND KCOS VCNTY. FORECAST SOUNDINGS INDICATE MVFR CONDITIONS CONTINUING UNTIL AROUND 16Z OR 17Z AT BOTH KCOS AND KPUB WITH CONDITIONS THEN BEING VFR. KALS WILL HAVE VFR CONDITIONS TODAY. SCT SHOWERS AND TSTMS SHOULD BE EXPECTED AT OR IN THE VCNTY OF ALL TAF SITES TODAY AND EARLY THIS EVENING...WHICH COULD OCCASIONALLY CAUSE MVFR CIGS AND VSBYS. OTRW VFR CONDITIONS ARE EXPECTED TONIGHT AT THE TAF SITES. && .HYDROLOGY... WARMING TREND OVER THE CENTRAL AND SOUTHWEST MOUNTAINS WILL COMMENCE THURSDAY AND CONTINUE INTO NEXT WEEK. COOLER TEMPERATURES ASSOCIATED WITH PASSING DISTURBANCES WILL GENERALLY STAY TO THE NORTH OF THE REGION...BUT PERIODS OF NEAR OR BELOW FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS DURING THE WEEKEND. MODEL STILL INDICATING A PROLONGED PERIOD OF WARMER WEATHER NEXT WEEK WITH 700MB TEMPERATURES GEENRALLY 10C OR WARMER NEXT WEEK. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/06
Hazardous weather outlook, May 24, 6:37 AM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 637 AM MDT TUE MAY 24 2011 COZ058>089-093>099-251245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 637 AM MDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY WITH LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL BEING THE PRIMARY THREATS. THERE IS THE POSSIBILITY THAT ONE OR TWO STORMS OVER THE FAR SOUTHEAST PLAINS WILL BECOME SEVERE...WITH THE BEST CHANCES BEING OVER KIOWA...PROWERS AND BACA COUNTIES THIS AFTERNOON. IF SEVERE STORMS DEVELOP...THE MAIN THREATS WOULD BE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...HOWEVER CONDITIONS WILL ALSO BE FAVORABLE FOR AN ISOLATED TORNADO. THIS EVENING ISOLATED TO SCATTERED THUNDERSTORMS STILL BE POSSIBLE BUT SHOULD BE DECREASING IN MOST AREAS. THE EXCEPTION COULD BE OVER KIOWA...BENT AND PROWERS COUNTIES WHERE THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT...POSSIBLY PRODUCING SOME HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MOST DAYS OVER THE MOUNTAINS. IN EL PASO AND TELLER COUNTIES...SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. ANY STORMS WHICH DEVELOP ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO...AND WILL BE POSSIBLE THROUGH THE NIGHT OVER THE FAR SOUTHEAST PLAINS. 28/06
In the hours before
Special weather statement, May 24, 8:31 AM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 831 AM MDT TUE MAY 24 2011 COZ084-085-241500- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 831 AM MDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 829 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF TRUCKTON...OR 30 MILES NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... TRUCKTON. YODER. RUSH. RAMAH. ELLICOTT. CALHAN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:43 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| May 24, 9:49 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 29 min |
| May 24, 11:08 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 24 min |
| May 24, 12:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 54 min |
| May 24, 12:28 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 62 min |
| May 24, 1:01 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 28 min |
| May 24, 1:03 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 42 min |
| May 24, 1:06 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas | 13 min |
| May 24, 2:12 PM MDT | Tornado Warning | PUB | Prowers | 22 min |
| May 24, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.